Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Berezin transform on real bounded symmetric domains

Author: Genkai Zhang
Journal: Trans. Amer. Math. Soc. 353 (2001), 3769-3787
MSC (2000): Primary 22E46, 43A85, 32M15, 53C35
Published electronically: May 4, 2001
MathSciNet review: 1837258
Full-text PDF

Abstract | References | Similar Articles | Additional Information


Let $\mathbb D$ be a bounded symmetric domain in a complex vector space $V_{\mathbb C}$with a real form $V$ and $D=\mathbb D\cap V=G/K$ be the real bounded symmetric domain in the real vector space $V$. We construct the Berezin kernel and consider the Berezin transform on the $L^2$-space on $D$. The corresponding representation of $G$is then unitarily equivalent to the restriction to $G$of a scalar holomorphic discrete series of holomorphic functions on $\mathbb D$ and is also called the canonical representation. We find the spectral symbol of the Berezin transform under the irreducible decomposition of the $L^2$-space.

References [Enhancements On Off] (What's this?)

  • 1. J. Arazy and G. Zhang, $L^q$-estimates of spherical functions and mean-value property, Integral Equations and Operator Theory, 23 (1995), 123-144. MR 96g:22015
  • 2. F. A. Berezin, General concept of quantization, Commun. Math. Phys. 40 (1975), 153-174. MR 53:15186
  • 3. J. Faraut and A. Koranyi, Analysis on symmetric cones, Oxford University Press, Oxford, 1994. MR 98g:17031
  • 4. S. Helgason, Differential geometry and symmetric spaces, Academic Press, New York, London, 1978. MR 80k:53081
  • 5. J. Hilgert and G. Ólafsson, Causal symmetric spaces, geometry and harmonic analysis, Perspectives in Mathematics, vol. 18, Academic Press, 1997. MR 97m:43006
  • 6. S. C. Hille, Canonical representations, Ph.D. thesis, Leiden University, 1999.
  • 7. L. K. Hua, Harmonic analysis of functions of several complex variables in the classical domains, Amer. Math. Soc., Providence, Rhode Island, 1963. MR 30:2162
  • 8. B. Kostant and S. Sahi, Jordan algebras and Capelli identities, Invent. Math. 112 (1993), 657-664. MR 94b:17054
  • 9. O. Loos, Bounded symmetric domains and Jordan pairs, University of California, Irvine, 1977.
  • 10. Yu. Neretin, Matrix analogs of the integral $B(\alpha, \rho-\alpha)$ and Plancherel formula for Berezin kernel representations, (1999), preprint, Math.RT/9905045.
  • 11. G. Ólafsson, Causal symmetric spaces, Mathematica Gottingensis 15 (1990).
  • 12. G. Ólafsson and B. Ørsted, Generalizations of the Bargmann transform, Lie theory and its applications in physics. Proceedings of the international workshop, Clausthal, Germany, August 14-17, 1995. (H.-D.Doebner et al, ed.), World Scientific, Singapore, 1996, pp. 3-14. MR 99e:22032
  • 13. B. Ørsted and G. Zhang, Weyl quantization and tensor products of Fock and Bergman spaces, Indiana Univ. Math. J. 43 (1994), 551-582. MR 95h:22008
  • 14. -, $L^2$-versions of the Howe correspondence 1, Math. Scand. 80 (1997), 125-160. MR 99c:22017
  • 15. J. Peetre, Berezin transform and Ha-plitz operators, J. Oper. Theory 24 (1990), 165-168. MR 91k:47058
  • 16. G. Shimura, Generalized Bessel functions on symmetric spaces, J. Reine Angew. Math. 509 (1999), 35-66. MR 2000e:33020
  • 17. A. Unterberger and H. Upmeier, The Berezin transform and invariant differential operators, Comm. Math. Phys. 164 (1994), 563-597. MR 96h:58170
  • 18. G. van Dijk and S. C. Hille, Canonical representations related to hyperbolic spaces, J. Funct. Anal. 147 (1997), 109-139. MR 98k:22053
  • 19. G. van Dijk and M. Pevzner, Berezin kernels and tube domains, J. Funct. Anal., to appear.
  • 20. A. M. Vershik, I.M. Gel'fand, and M.I. Graev, Representations of the group $SL(2, \mathbf R)$ where $\mathbf R$ is a ring of functions, Uspekhi Mat. Nauk 28 (1973), no. 5, 83-128.
  • 21. G. Zhang, Berezin transform on line bundles over bounded symmetric domains, J. Lie Theory 10 (2000), 111-126. MR 2001c:32015

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 22E46, 43A85, 32M15, 53C35

Retrieve articles in all journals with MSC (2000): 22E46, 43A85, 32M15, 53C35

Additional Information

Genkai Zhang
Affiliation: Department of Mathematics, Chalmers University of Technology and Göteborg University, S-412 96 Göteborg, Sweden

Keywords: Real bounded symmetric domains, Jordan triples, Siegel domains, Berezin transform, invariant differential operators, unitary representations of Lie groups, irreducible decomposition
Received by editor(s): January 16, 2000
Received by editor(s) in revised form: October 10, 2000
Published electronically: May 4, 2001
Additional Notes: Research supported by the Swedish Natural Sciences Research Council (NFR)
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society